Alert archive / Michigan / Wind Advisories in 2006
Wind Advisory 1, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this wind advisory at Jan 24, 2006, 4:31 AM EST for 6 counties in Michigan. It took effect at Jan 24, 2006, 1:00 PM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2006, 4:31 AM EST (09:31 UTC)
- In effect from
- Jan 24, 2006, 1:00 PM EST
- Expired
- Jan 25, 2006, 3:51 AM EST
- In force
- 15 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 60 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.5 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1610 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 382 m²/s²
- 0-3 km storm-relative helicity
- 404 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGRR 240931 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 431 AM EST TUE JAN 24 2006 ...VERY STRONG WINDS EXPECTED THIS AFTERNOON AND TONIGHT ALONG THE LAKE MICHIGAN SHORELINE... .A STRONG COLD FRONT WILL PUSH ACROSS WESTERN LOWER MICHIGAN AROUND MID DAY. WIND GUSTS UP TO 50 MPH ARE EXPECTED TO DEVELOP BY AFTERNOON AND CONTINUE INTO TONIGHT. MIZ037-043-050-056-064-071-241745- /O.NEW.KGRR.WI.Y.0001.060124T1800Z-060125T1000Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON... HOLLAND...SOUTH HAVEN 431 AM EST TUE JAN 24 2006 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM EST WEDNESDAY. WESTERLY WINDS WILL INCREASE THROUGH THE DAY WITH GUSTS IN THE 45 TO 50 MPH RANGE BY AFTERNOON. THESE WINDS WILL CONTINUE TONIGHT...THEN SLOWLY DIMINISH TOWARD WEDNESDAY DAYBREAK. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. BLOWING AND DRIFTING SNOW WILL ALSO CAUSE AREAS OF REDUCED VISIBILITY. $$ JK
4 follow-up statements
000 WWUS73 KGRR 241708 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1208 PM EST TUE JAN 24 2006 ...VERY STRONG WINDS EXPECTED THIS AFTERNOON AND TONIGHT ALONG THE LAKE MICHIGAN SHORELINE... .A STRONG COLD FRONT WILL PUSH ACROSS WESTERN LOWER MICHIGAN THIS AFTERNOON. WIND GUSTS UP TO 50 MPH ARE EXPECTED TO DEVELOP BY LATE AFTERNOON AND CONTINUE INTO TONIGHT...ESPECIALLY TOWARD THE LAKE MICHIGAN SHORELINE. MIZ037-043-050-056-064-071-250115- /O.CON.KGRR.WI.Y.0001.060124T1800Z-060125T1000Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON... HOLLAND...SOUTH HAVEN 1208 PM EST TUE JAN 24 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY. WESTERLY WINDS WILL INCREASE THIS AFTERNOON TO 20 TO 30 MPH WITH GUSTS IN THE 45 TO 55 MPH RANGE BY AFTERNOON. THESE WINDS WILL CONTINUE TONIGHT...THEN SLOWLY DIMINISH TOWARD WEDNESDAY AT DAYBREAK. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. BLOWING AND DRIFTING SNOW WILL ALSO CAUSE AREAS OF REDUCED VISIBILITY. $$ DUKE
000 WWUS73 KGRR 242026 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 326 PM EST TUE JAN 24 2006 ...VERY STRONG WINDS WILL DEVELOP TONIGHT ALONG THE LAKE MICHIGAN SHORELINE... .WIND GUSTS UP TO 50 MPH WILL DEVELOP THIS EVENING BEHIND THE COLD FRONT. THE HIGHEST WIND GUSTS UP TO AROUND 50 MPH ARE EXPECTED RIGHT ALONG THE LAKE MICHIGAN SHORELINE DURING THE MID TO LATE EVENING HOURS. MIZ037-043-050-056-064-071-250430- /O.CON.KGRR.WI.Y.0001.000000T0000Z-060125T1000Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON... HOLLAND...SOUTH HAVEN 326 PM EST TUE JAN 24 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY. WIND SPEEDS AND GUSTS WILL CONTINUE TO INCREASE GRADUALLY LATE THIS AFTERNOON AND GUSTS UP TO 50 MPH ARE POSSIBLE ALONG THE LAKE MICHIGAN SHORELINE THIS EVENING. THE HIGHEST GUSTS WILL OCCUR DURING THE MID TO LATE EVENING HOURS. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. BLOWING AND DRIFTING SNOW WILL ALSO CAUSE AREAS OF REDUCED VISIBILITY. $$ LAURENS
000 WWUS73 KGRR 250332 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1032 PM EST TUE JAN 24 2006 ...STRONG WINDS WILL CONTINUE OVERNIGHT ALONG THE LAKE MICHIGAN SHORELINE... .A FAIRLY STRONG AREA OF LOW PRESSURE CURRENTLY LOCATED OVER FAR SOUTHEAST ONATRIO WILL SLOWLY MOVE EAST THROUGH THE NIGHT TONIGHT...AND WILL BE LOCATED OVER THE NORTHEAST U.S. WEDNESDAY MORNING. COLD AIR AND STRONG WINDS ON THE BACKSIDE OF THE LOW WILL CONTINUE TO AFFECT LOWER MICHIGAN THROUGH EARLY WEDNESDAY MORNING. MIZ037-043-050-056-064-071-251000- /O.CON.KGRR.WI.Y.0001.000000T0000Z-060125T1000Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON... HOLLAND...SOUTH HAVEN 1032 PM EST TUE JAN 24 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY. NORTHWEST WINDS OF 20 TO AS MUCH AS 35 MPH WILL CONTINUE TO AFFECT SOUTHWEST LOWER MICHIGAN...ESPECIALLY AREAS NEAR THE LAKE MICHIGAN SHORELINE. WIND GUSTS OF UP TO 50 MPH WILL BE POSSIBLE THROUGH THE OVERNIGHT HOURS ALONG THE COUNTIES ADJACENT TO LAKE MICHIGAN... WITH THE HIGHEST WIND GUSTS OCCURRING WITHIN A COUPLE OF MILES OF LAKE MICHIGAN. WINDS WILL BEGIN TO GRADUALLY DIMINISH DURING THE PRE-DAWN HOURS. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. BLOWING AND DRIFTING SNOW WILL ALSO CAUSE AREAS OF REDUCED VISIBILITY. $$ NJJ
000 WWUS73 KGRR 250851 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 351 AM EST WED JAN 25 2006 MIZ037-043-050-056-064-071-251000- /O.CAN.KGRR.WI.Y.0001.000000T0000Z-060125T1000Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON... HOLLAND...SOUTH HAVEN 351 AM EST WED JAN 25 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS HAVE BEGUN TO DIMINISH ACROSS THE AREA. WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL CONTINUE TO BE POSSIBLE EARLY THIS MORNING. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. $$ NJJ
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Jan 24, 4:18 AM EST, 13 minutes earlier.
Area forecast discussion, Jan 24, 4:18 AM EST, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 418 AM EST TUE JAN 24 2006 .SHORT TERM... VIGOROUS SHORT WAVE WILL DROP OVER THE REGION TODAY. DETERMINING PCPN CHCS AND STRENGTH OF THE WIND WAS THE MAIN CHALLENGE WITH THIS SYSTEM. SOME SCATTERED LAKE EFFECT SNOW SHOWERS WILL FOLLOW THE SYSTEM TONIGHT AND EARLY WEDNESDAY. CALMER WEATHER MOVES INTO THE AREA BY WEDNESDAY NIGHT AND THURSDAY. AXIS OF THE SHORT WAVE WAS MOVING INTO THE WESTERN GREAT LAKES THIS MORNING. THE MOISTURE WILL CONTINUE TO INCREASE DURING THE EARLY MORNING HOURS. SNOW WAS ALREADY BREAKING OUT OVER NW LOWER MI... INCLUDING LDM. WILL RAISE POPS INTO THE CATEGORICAL RANGE ACROSS THE NORTHERN HALF OF THE CWA...WITH LIKELY POPS SOUTH. EXPECTING A BURST OF SNOW AS FORECAST SOUNDINGS SHOW A CROSS HAIR OF OMEGA ACROSS THE FAVORED SNOW GROWTH LEVELS BY MID MORNING. AREAS ACROSS THE FAR NORTH SHOULD PICK UP AN INCH OF ACCUMULATION...OR PERHAPS TWO INCHES IN SOME AREAS. FURTHER SOUTH WET BULB VALUES AND THICKNESS SCHEME SUGGEST SOME RAIN MAY MIX IN ACROSS THE SOUTHERN TIER OF COUNTIES DURING THE MORNING...THEN BECOME ALL SNOW BY MID DAY AS COLD ADVECTION SLIDES IN. WILL ISSUE A WIND ADVISORY FOR THE LAKESHORE COUNTIES STARING THIS AFTERNOON AND CONTINUE IT THROUGH TONIGHT AS A 45-50 KNOT LOW LEVEL JET MOVES OVER THE AREA BEHIND THE SURFACE COLD FRONT THAT WILL PASS THROUGH AROUND MID DAY. WINDY CONDITIONS WILL ALSO BE EXPERIENCED INLAND...HOWEVER THE SPEEDS SHOULD REMAIN BELOW ADVISORY CRITERIA. SCATTERED SYNOPTIC AND ENHANCED LAKE EFFECT SNOW SHOWERS WILL CONTINUE INTO TONIGHT. THE STRONG WINDS WILL PREVENT ANYTHING BECOMING WELL ORGANIZED OFF THE LAKE. IT WILL REMAIN VERY WINDY ALONG THE LAKESHORE WITH WINDS FINALLY DIMINISHING TOWARD DAYBREAK. ANY LAKE EFFECT WILL WIND DOWN WEDNESDAY MORNING AS INVERSION LEVELS DROP OFF...AND WARM ADVECTION COMMENCES ALOFT. SKIES WILL BECOME PARTLY SUNNY DURING THE AFTERNOON AS THE LAKE CLOUDS ERODE. TEMPS WILL ONLY STRUGGLE TO REACH 30. THE MODELS ARE IN VERY GOOD AGREEMENT BRINGING A SURFACE AND UPPER RIDGE ACROSS THE AREA FOR WEDNESDAY NIGHT AND THURSDAY. SKIES WILL CONTINUE TO CLEAR WEDNESDAY NIGHT...LEADING TO SUNSHINE ON THURSDAY. WILL RAISE TEMPS A NOTCH ON THURSDAY AS RETURN FLOW SHOULD PUSH TEMPS INTO THE UPPER 30S TO NEAR 40. .LONG TERM... THE CUT-OFF UPPER LOW CURRENTLY NEAR BAJA CALIFORNIA IS STILL PROGGED TO OPEN UP AND HEAD NE LATER THIS WEEK. HOWEVER LATEST GUIDANCE HAS IT TRACKING FARTHER WEST OF MI DUE TO THE HIGH AMPLITUDE RIDGE AHEAD OF IT. HAVE THEREFORE LIMITED POPS FOR RAIN SHOWERS ON FRIDAY TO THE NW HALF OF THE CWFA. A FAIRLY TIGHT GRADIENT DEVELOPS LATE THURSDAY NIGHT/FRIDAY ON THE BACK SIDE OF THE SURFACE HIGH SLIPPING OFF TO THE SE...AND THE LOW LEVEL SW FLOW SHOULD RESULT IN RATHER MILD TEMPERATURES FOR LATE JANUARY. A WEAK SURFACE BOUNDARY IS EXPECTED TO LEAN IN FROM THE NORTHWEST FRIDAY NIGHT THEN BECOME STALLED FROM THE SRN GRTLKS REGION TO THE SRN PLANS SATURDAY. NO PCPN IS CURRENTLY ANTICIPATED WITH THE FRONT... UNTIL THE NEXT SRN STREAM SYSTEM TRACKS NE ALONG IT LATE SATURDAY NIGHT OR SUNDAY. MODELS ALL SEEM TO AGREE THAT A DECENT SURFACE LOW WILL BE SOUTH OF MI ON SUNDAY...THEN TRACK SLOWLY NE SUNDAY NIGHT AND MONDAY. PCPN TYPE IS VERY MUCH IN QUESTION AS TIMING/TRACK OF THE LOW AND AMOUNT OF AVAILABLE COLD AIR IS NOT CLEAR. FOR NOW WILL HAVE A CHANCE OF RAIN OR SNOW BOTH SUNDAY AND MONDAY AND LET THE FINER DETAILS BE IRONED OUT IN FUTURE FORECASTS. && .GRR WATCHES/WARNINGS/ADVISORIES...SMALL CRAFT ADVISORY FROM ST. JOSEPH TO MANISTEE THROUGH 10 AM. GALE WARNING FROM ST. JOSEPH TO MANISTEE 10 AM THROUGH TONIGHT. WIND ADVISORY FOR LAKESHORE COUNTIES THIS AFTERNOON AND TONIGHT. && JK MEADE
Hazardous weather outlook, Jan 23, 5:25 AM EST, 23 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 525 AM EST MON JAN 23 2006 MIZ037>040-043>046-050>052-056>059-064>067-071>074-241000- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 525 AM EST MON JAN 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SNOW SHOWERS AND WINDY CONDITIONS ARE EXPECTED TUESDAY AND WEDNESDAY AS A LOW PRESSURE SYSTEM PASSES ACROSS THE NORTHERN GREAT LAKES REGION. SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE... AS WELL AS AREAS OF BLOWING SNOW. WIND GUSTS TO 50 MPH FROM THE WEST WILL BE POSSIBLE TUESDAY AND TUESDAY EVENING AS A STRONG COLD FRONT PLOWS THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-241000- ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND- HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL- WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE- 525 AM EST MON JAN 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WINDS AND WAVES ON LAKE MICHIGAN WILL INCREASE TONIGHT. WAVE HEIGHTS COULD REACH 10 FEET AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SNOW SHOWERS AND WINDY CONDITIONS ARE EXPECTED TUESDAY AND WEDNESDAY AS A LOW PRESSURE SYSTEM PASSES ACROSS THE NORTHERN GREAT LAKES REGION. GALE FORCE WINDS WILL BE POSSIBLE ON TUESDAY AND TUESDAY EVENING BEHIND A STRONG COLD FRONT...WITH WAVE HEIGHTS TO 14 FEET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MEADE
Nearby
Wind Advisories in Michigan, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.